Boundary value problems with nonlocal conditions for hyperbolic systems of equations with two independent variables

  • V. M. Kyrylych Ivan Franko National University of Lviv, Lviv
  • O. Z. Slyusarchuk Lviv Polytechnic National University, Lviv, Ukraine
Keywords: nonlocal boundary value problem; hyperbolic system; method of characteristics; piecewise smooth coefficients; Volterra-type integral equation; piecewise smooth solution

Abstract

Nonlocal boundary value problems for arbitrary order hyperbolic systems with one spatial variable are considered. A priori estimates for general nonlocal mixed problems for systems with smooth and piecewise smooth coefficients are obtained. The correct solvability of such problems is proved.
Examples of additional conditions necessity are provided.

Author Biographies

V. M. Kyrylych, Ivan Franko National University of Lviv, Lviv

Department of Mechanics and Mathematics, Professor

O. Z. Slyusarchuk, Lviv Polytechnic National University, Lviv, Ukraine

Lviv Polytechnic National University,
Lviv, Ukraine

References

Abolinya V.`E., Myshkis A.D. On a mixed boundary-value problem for a linear hyperbolic system on a plane// Uch. Zap. Latv. Univ. – 1958. – V.XX, №3. – P. 87–104.

Akhmedova A.N., Namazov G.K. Mixed problem for a second-order hyperbolic equation with discontinuous coefficients// Izv. Akad. Nauk AzSSR. Ser. Fiz.-Tekhn. i Mat. Nauk. – 1965. – №2. – P. 3–11.

Andrusyak R.V., Kirilich V.M., Myshkis A.D.Р. Local and global solvability of the vquasilinear hyperbolic Stefan problem on the line// Diff. Equations. – 2006. – V.42, №4. – P. 519–536.

Babenko K.I., Gelfand I.M. Notes on hyperbolic systems// Nauchn. Dokl. Vys. Shkoly. Fiz.-Mat. Nauki. – 1958. – №1. – P. 12–18.

Berehova H.I. Hyperbolic Stefan problem with nonlocal boundary conditions// Visn. Lviv. Univ. Ser. Meсh.-Mat. – 1996. – №48. – P. 104–112.

Berehova H.I., Kyrylych V.M. Hyperbolic Stefan problem in a curvilinear sector// Ukr. Math. J. – 1997. – V.49. – P. 1899–1906. https://doi.org/10.1007/BF02513068. Transl. from Ukr. Mat. Zhurn. – 1997. – V.49, №12. – P. 1684–1689.

Brazma N.A. On solving by grid method of a simplest mixed problem for matrix telegraph equation// Izv. Akad. Nauk Latv. SSR. – 1956. – V.3. – P. 133–138.

Brazma N.A. Review of research on the system of matrix telegraph equations performed in Riga// Izv. Akad. Nauk Latv. SSR. – 1958. – V.8. – P. 133–141.

Budak B.M. On homogeneous second order of accuracy differential-difference schemes for parabolic and hyperbolic equations with discontinuous coefficients// Dokl. Akad. Nauk SSSR. – 1962. – V.142, №5. – P. 986–989.

Campbell L.L., Robinson A. Mixed problems for hyperbolic partial differential equations// Proc. London Math. Soc. – 1955. – №18. – P. 129–147.

Citrini C., d’Acuto B. Sur le chic de deux cordes// C.R. Acad. sci. – 1979. – V.289, №1.

Courant R. Partial differential equations. – M: Mir, 1964. – 830 p, Transl. from Courant R., Hilbert D. Methods of Mathematical Physics, V.2.

Dennis I.E., Traub I.F.,Weber R.P. The algebraic theory of matrix polynomials// SIAM I Numer. Anal. – 1976. – V.13. – P. 831–845.

Dragieva N.A. Solution of a hyperbolic equation in a domain with moving boundaries// Godyshn. Vyssh. Uchebn. Zaved. Prilozh. Mat. – 1977. – V.11, №2. – P. 53–64.

Filimonov A.M., Lapin D.S. Mixed problem for singular quasilinear hyperbolic systems with a single spatial variable// Mat. Zametki. – 2003. – V.73, №2. – P. 315–318.

Filimonov A.M., Myshkis A.D. Continuous solutions of hyperbolic systems of quasilinear equations with two independent variables// Nelin. Anal. i Nelin. Diff. Uravn. – M.: Fiz. Mat. Lit., 2003.– P. 337–351.

Firman T., Kyrylych V. Mixed problem for countable hyperbolic system of linear equation// Azerbaijan Journal of Mathematics. – 2015. – V.5, №2. – P. 47–60.

Florescu D.D. Asupra existentei solutiolor unor sisteme hiperbolice de tip special// Stud. si cerc. mat. – 1978. – V.30, №3. – P. 279–285.

Gasanov K.K. Fourier method for a one-dimensional quasilinear hyperbolic equation with discontinuous coefficients// Uch. Zap. Azerb. Univ. Ser. Fiz.-Mat. Nauki. – 1966. – №1. – P. 9–16.

Goldberg M., Tadmor E. Scheme-independent stability criteria for difference approximations of hyperbolic initial-boundary value problems. I // Mathematics of Computation. – 1978. – V.32, №144. – P. 1097–1107.

Gustaffson B., Kreiss H.-O., Sundstr¨om A. Stability theory of difference approximations for mixed initialboundary value problems. II // Mathematics of Computation. – 1972. – V.26, №119. – P. 649–686.

Il’kiv V.S., Symotyuk M.M., Volyanska I.I. Nonlocal boundary-value problem for a second-order partial differential equation in an unbounded strip// Ukr. Mat. J. – 2019. – V.70, №10. – P. 1585–1593.

Kabulov V.K. Study of oscillations of constant cross section beams using balance-type integral equations// Vychisl. Mat. – 1958. – №3. – P. 138–148.

Kalenyuk P.I., Volyanska I.I., Il’kiv V.S., Nytrebych Z.M. On the unique solvability of a three-point problem for partial differential equation in a two-dimensional domain// J. Math. Sci. – 2020. – V.246, №2. – P. 170–187.

Khmelev D.V., Oseledets V.I. Global stability of infinite systems of nonlinear differential equations and nonhomogeneous countable Markov chains// Probl. Peredachi Inf. – 2000. – V.36. – №1. – P. 60–76. English version: Oseledets V.I., Khmelev D.V. Global stability of infinite systems of nonlinear differential equations and nonhomogeneous countable Markov chains, Problems Inform. Transmission. – 2000. – V.36, №1. – P. 54–70.

Kmit I.Ya. Nonlocal boundary value problems for hyperbolic systems of equations with singularities: author’s abstract of the doctor-degree thesis in phys.-mat. sciences: spec. 01.01.02 ”differential equations”/ Iryna Yaroslavivna Kmit. – Kyiv, 2013. – 36p.

Kovalev V.A. On a new method of reconstruction solutions of a boundary value problem for an hyperbolic type equation// Diff. i Integr. Uravn. – Gorkiy, 1981. – P. 125–130.

Kreiss H.-O. Difference approximations for the initial-boundary value problems for hyperbolic differential equations// Numer. Solut. Nonlinear Different. – New York–London–Sydney: John. Willey and Sons. – 1966. – P. 141–166.

Kyrylych V.M., Melnik Z.O. Problems without initial conditions with integral restrictions for hyperbolic equations and systems on a line// Ukr. Mat. J. – 1983. – V.35, №6. – P. 722–727.

Kyrylych V.M. A nonclassical problem with integral restrictions for a first-order two-dimensional hyperbolic system// Visn. Lviv. Univ. Ser. Mech. Mat. – 1983. – №21. – P. 60–64.

Kyrylych V.M. Hyperbolic Stefan problem with nonlocal boundary conditions for the system of quasilinear equations// Mat. Stud. – 2009. – V.32, №2. – P. 216–221.

Kyrylych V.M. Free-boundary problems for hyperbolic systems of first-order quasilinear partial differential equations: author’s abstract of the doctor-degree thesis in phys.-mat. sciences: spec. 01.01.02 ”differential equations” / Kyrylych Volodymyr Mykhailovych. – Kyiv, 2010. – 32p.

Ladyzhenskaya O.A. On application of the method of finite differences to the solution of the Cauchy problem for hyperbolic systems// Dokl. Akad. Nauk SSSR. – 1953. – V.88, №4. – P. 607–610.

Ladyzhenskaya O.A. Mixed Cauchy problem for hyperbolic equation. – M: Nauka, 1953. – 280p.

Ladyzhenskaya O.A. Application of functional analysis to existence proof of solutions to boundary value problems for partial differential equations of three main types// Uspekhi Mat. Nauk. – 1955. – V.10, №4. – P. 200–202.

Ladyzhenskaya O.A., Vishik M.I. Boundary value problems for partial differential equations and certain classes of operator equations// Uspekhi Mat. Nauk. – 1956. – V.11, №6. – P. 41–97.

Lenkov V.M. Solution of boundary value problem for hyperbolic equation in domain with moving boundaries// Tr. Mosc. Vyssh. Tekhn. Uchil. im N. E. Baumana. – 1977. – V.256. – P. 50–56.

Magal P., Ruan S. Senter manifolds for semilinear equations with nondence domain and applications to Hopf bifurcation in age structured models// Mem. Am. Math. Soc. – 2009. – V.951. – P. 1–71.

Mamedov K.M. The solution of the mixed problem for one general one-dimensional hyperbolic equation// Tr. Inst. Fiz. i Mat. Akad. Nauk AzSSR. Ser. Mat. – 1955. – V.7. – P. 33–54.

Markovsky A.I. Regularizers of mixed problems for hyperbolic systems on the plane// Dokl. Akad. Nauk USSR. – 1973. – V.A, №12. – P. 1083–1086.

Markovsky A.I. Regularizers of mixed problems for hyperbolic systems on the plane// Mat. Fiz.: Sb. Nauch. Tr. – Kiev, 1974. – Issue. 16. – P. 124–132.

Markovsky A.I. Regularizers of mixed problems for hyperbolic systems on finite interval// Kraevye zadachi mat. fiz. – Kiev, 1979. – P. 124–138.

Markovsky A.I. On the regularizers of some mixed problems on a plane// Mat. Fiz.: Sb. Nauch. Tr. – Kiev, 1979. – Issue. 25. – P. 100–106.

Melnik Z.O. Mixed problem for general third- and fourth-order hyperbolic equations on a plane// Dokl. Akad. Nauk USSR. – 1963. – №9. – P. 1149–1151.

Melnik Z.O. On some general mixed problem// Dokl. Akad. Nauk SSSR. – 1964. – V.157, №5. – P. 1039–1042.

Melnik Z.O., Myshkis A.D. Mixed problem for a two-dimensional first-order hyperbolic system with discontinuous coefficients// Mat. Sb. – 1965. – V.68, №4. – P. 632–638.

Melnik Z.O. Mixed problem for general second-order hyperbolic equation on a plane// Dokl. Akad. Nauk USSR. – 1965. – №4. – P. 419–422.

Melnik Z.O. On one way to solve the mixed problem for a hyperbolic equation with discontinuous coefficients// Diff. Uravn. – 1966. – №4. – P. 560–570.

Melnik Z.O. General mixed problems for general two-dimensional hyperbolic systems// Diff. Uravn. – 1966. – №7. – P. 958–966.

Melnik Z.O. On some integro-differential equation in a compound domain// Sib. Mat. J. – 1966. – V.7, №3. – P. 577–590.

Melnik Z.O. On hyperbolic equations with multiple characteristics// Diff. Uravn. – 1974. – V.10, №8. – P. 1530–1532.

Melnik Z.O. Example of a nonclassical boundary-value problem for the equations of vibrations of a string// Ukr. Mat. J. – 1980. – V.32, №5. – P. 671–673.

Melnik Z.O. One non-classical boundary value problem for a first-order hyperbolic system with two independent variables// Diff. Uravn. – 1981. – V.17, №6. – P. 1096–1104.

Myshkis A.D., Shlopak A.S. Mixed problem for systems of partial differential equations and Volterra-type operators// Mat. Sb. – 1957. – V.41, №2. – P. 239–256.

Namazov V.M. On solvability of a one-dimensional mixed problem for a Kovalevskaya system with discontinuous coefficients and an expansion formula associated with it// Uch. Zap. Azerb. Univ. Ser. Fiz.-Mat. Nauk. – 1966. – №6. – P. 18–27.

Namazov V.M. Necessary conditions for solvability of a mixed problem for a first-order Kovalevskaya system// Uch. Zap. Azerb. Univ. Ser. Fiz.-Mat. Nauk. – 1972. – №4. – P. 45–49.

Nahushev A.M. Boundary value problems for loaded integro-differential equations of hyperbolic type and some of their applications to soil moisture forecasting// Diff. Uravn. – 1979. – V.15, №1. – P. 69–105.

Nahushev A.M. Loaded equations and their applications// Diff. Uravn. – 1983. – V.19, №1. – P. 86–96.

Nastaj B. A hyperbolic Stefan problem in vacuum freeze drying of disordered porous media// Bull. Pol. Acad. Sci. Tech. Sci. – 2000. – V.48, №3. – P. 357–368.

Peyser G. Energy integral for the mixed problem in hyperbolic differential equations of higher order// J. Math. and Mech. – 1957. – V.6, №5. – P. 641–653.

Peyser G. The Goursat problem for hyperbolic equations// J. Math. and Mech. – 1961. – V.10, №1. – P. 91–109.

Phillips R.S. Dissipative hyperbolic systems// Trans. Amer. Math. Soc. – 1957. – V.86, №1. – P. 109–173.

Ptashnyk B.Yo., Ilkiv V.S., Kmit I.Ya., Polishchuk V.M. Nonlocal boundary value problems for partial

differetial equations. – K.: Naukova dumka, 2002. – 415p.

Rasulov M.L. Application of the contour integral method, M.: Nauka, 1975. – 255p.

Sanchez D.A. Linear age-dependent population growth with harvesting// Bull. Biol. – 1978. – V.40, №3. – P. 377–385.

Shum L.F. On one way to solve a telegraph equation with discontinuous coefficients// Izv. Akad. Nauk BSSR. Ser. Fiz.-Mat. Nauk. – 1966. – №1. – P. 36–45.

Sinha D.K. A note on mechanical response in a pieso electric transducer owing to an impulsive voltage input// Proc. Nat. Inst. India. – 1966. – V.31, №4. – P. 395–402.

Sobolevsky P.E., Pogorelenko V.A. On solvability of mixed problems for one-dimensional quasilinear hyperbolic equations// Ukr. Mat. J. – 1970. – V.22, №1. – P. 114–121.

Strikwerda J.C. Initial boundary value problems for the methods of lines// J. Comput. Phys. – 1980. – V.34, №1. – P. 94–107.

Thomee V. Estimates of the Friedrichs-Lewy type for mixed roblems in the theory of linear hyperbolic differential equations in two independent variables// Math. Scand. – 1957. – V.5, №1. – P. 93–113.

Thomee V. Existence proof for mixed roblems for hyperbolic differential equations in two independent variables by means of continuity method// Math. Scand. – 1958. – V.6, №1. – P. 5–32.

Thomee V. Difference methods for two-dimensional mixed roblems for hyperbolic first order systems// Arch. Ration. Mech. and Analysis. – 1961. – V.8, №1. – P. 68–88.

Thomee V. A mixed boundary-value problem for hyperbolic first order systems with derivatives in the boundary conditions// Arch. Ration. Mech. and Analysis. – 1961. – V.8, №5. – P. 435–443.

Thomee V. A prodictor-corrector type scheme for the mixed boundary problem for a hyperbolic first order system in two dimensions// J. Soc. Industr. and Appl. Math. – 1963. – V.11, №4. – P. 964–975.

Vagabov A.I. Solution of one-dimensional mixed problems for a first-order hyperbolic system// Uch. Zap. Azerb. Univ., Ser. Fiz.-Mat. Nauki. – 1963. – №4. – P. 11–17.

Vagabov A.I. Conditions for the correctness of one-dimensional mixed problems for hyperbolic systems// Dokl. Akad. Nauk SSSR. – 1964. – V.155, №6. – P. 1247–1249.

Winther R.A. A stable finite element method for initial-boundary value problems for first-order hyperbolic systems// Math. Comput. – 1981. – V.36, №153. – P. 65–86.

Zacharias V. Ein spezialles Goursat-Problem in der Ebene// Monatsber. Deutsch. Akad. Wiss. – Berlin, 1969. – V.11, №8-9. – P. 685–695.

Zhdanovich V.F. Solution by the Fourier method of non-self-adjoint mixed problems for hyperbolic systems on a plane// Mat. Sb. – 1959. – V.47, №3. – P. 307–354.

Published
2020-06-24
How to Cite
1.
Kyrylych VM, Slyusarchuk OZ. Boundary value problems with nonlocal conditions for hyperbolic systems of equations with two independent variables. Mat. Stud. [Internet]. 2020Jun.24 [cited 2020Jul.6];53(2):159-80. Available from: http://matstud.org.ua/ojs/index.php/matstud/article/view/58
Section
Articles